Monday, December 14, 2015

The Phantom Channel Listings for December 14, 2015

As a wise man once said, what’s good for Halloween is good for Christmas, too!

I’m pretty sure nobody ever said that.


Regardless, I’m going to prove that odd phrase true today by recycling a concept that I used for 31 Days of Halloween – my own personal TV Guide-style schedule! Once I dug into my resources (the internet) I realized that I should have been doing this all month. There are so many Christmas specials out there and there’s no way I’m going to pack even a tiny portion of them in. Granted, that leaves material for next year (and beyond), but it will also inevitably leave some of you wondering where your favorites or even some really obvious greats are.

These are the ones that, for one reason or another, hit me in the right place at the right time. I’ll be posting a second one of these next week with even more sentimental favorites to help infuse you with the Christmas spirit!

Morning

6:00 – Christmas Eve on Sesame Street – Family – Jim Henson, Caroll Spinney
Oscar the Grouch tortures the neurotic Big Bird. (50 min.)

7:00 – Christmas Comes to PacLand – Animated - Peter Cullen, Marty Ingels
Santa Claus brings Christmas to PacLand! (30 min.)

8:00 – A Chipmunk Christmas – Animated
Alvin, Simon, and Theodore celebrate Christmas in the animated classic. (30 min.)

8:30 – What’s New, Scooby-Doo? “Scooby-Doo Christmas” – Animated
The Scooby gang solves a mystery in a town that doesn’t celebrate Christmas. (22 min.)

9:00 – John Denver and the Muppets: A Christmas Together – Family – John Denver, Kermit T. Frog
The legendary musician joins the Muppets to celebrate Christmas with songs and more. (50 min.)

10:00 – Ernest Saves Christmas – Comedy – Jim Varney, Noelle Parker
Ernest P. Worrell helps Santa Claus on his quest to find a successor. Hijinx ensue. (95 min.)

Afternoon

12:00 – Magnum, P.I. “Operation: Silent Night” – Drama – Tom Selleck, John Hillerman
Thomas, Higgins, TC, and Rick get stranded on a deserted island on Christmas Eve. (60 min.)

1:00 – Lois & Clark: The New Adventures of Superman“Seasons Greedings” – Drama – Dean Cain, Teri Hatcher
Guest starring Sherman Hemsley as The Toyman and Dick Van Patten as Santa Claus. (22 min.)

2:00 – The Six Million Dollar Man “A Bionic Christmas Carol” – Action
Co. Steve Austin uses his bionic abilities to bring joy to a curmudgeon. (60 min.)

3:00 – Darkwing Duck “It’s A Wonderful Leaf” – Animation
DW has to stop Dr. Bushroot from wrecking Christmas for the people of St. Canard.(22 min.)

3:30 – The Real Ghostbusters “Xmas Marks the Spot” – Animated
Egon, Peter, Ray, and Winston endanger Christmas and must stand in for the Ghosts of Christmas Past, Present, and Future. (30 min.)

4:00 – GI Joe: A Real American Hero “COBRA CLAWs Are Coming to Town” – Animated
COBRA infiltrates GI Joe Headquarters disguised as toys for a Christmas charity. (22 min.)

4:30 – The Tick “The Tick Loves Santa!” – Animated
The Tick and Arthur must save the City from... Santa Claus!?! (30 min.)

5:00 – He-Man & She-Ra: A Christmas Special - Family
Orko disappears and for some reason the inhabitants of Eternia and Etheria team up to find him. (51 min.)

Evening

6:00 –The Johnny Cash 1977 Christmas Special – Music – Johnny Cash, June Carter Cash
The Cash family is joined by Jerry Lee Lewis, Roy Orbison, The Statler Brothers and more. (42 min.)

7:00 – The Life and Adventures of Santa Claus – Family
Rankin-Bass adapt L. Frank Baum’s Santa Claus origin story. (50 min.)

8:00 – A Garfield Christmas – Animated
Jon takes Garfield and Odie to visit his parents’ farm for Christmas. (30 min.)

8:30 – A Claymation Christmas Celebration– Claymated
Various wacky characters sing Christmas songs, including 80s superstars and spokesfruit, the California Raisins. (24 min.)

9:00 – The Venture Bros. “A Very Venture Christmas” – Animated
Krampus and the Monarch crash the Ventures’ Christmas party. (11 min.)

9:30 – Robot Chicken Christmas Special – Animated
Chaos. Horrifying yuletide chaos. (11 min.)

10:00 – Eureka “O’ Little Town...” – Drama
Fargo throws a Christmas party, but nothing is ever simple in the town of Eureka. (44 min.)

11:00 – Moonlighting “Twas the Episode Before Christmas” – Drama
On Christmas Eve David and Maddie must find the mother of a mysterious baby. (60 min.)

12:00 – A Christmas Carol – Drama – Alastair Sim, Mervyn Johns
Successful business mogul Ebenezer Scrooge is tormented by ghosts on Christmas Eve. (86 min.)

Late Night

1:30 – Die Hard – Action – Bruce Willis, Alan Rickman
Now I have a machine gun. Ho ho ho. (131 min.)

3:45 – Krampus – Horror – Adam Scott, Toni Collette
A family forgets the true meaning of Christmas and Krampus and its friends come to town to remind them. (98 min.)

5:30 – The Twilight Zone “Five Characters in Search of an Exit” – Drama
Five strangers are trapped with no escape.(25 min.)

I am in love with this day of Christmas programming. I don’t own everything on here and some of it would probably be troublesome or expensive to access legally, so I’m just going to have to live with certain holes in my heart.


I hope you decide to watch a couple of these selections and maybe even put together a viewing schedule of your own. Be sure to join the Needless Things Podcast Facebook Group and share your own festive Christmas viewing schedules. We’d love to hear from you!

No comments:

Post a Comment